MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSUP215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during left middle cerebral artery (mca) stenosis case, resistance was encountered when subject guidewire was used to deliver balloon catheter.While doing so, distal tip of the subject guidewire got fractured and the fractured segment which remained in patient¿s body was tried to retrieve using a snare device but failed.Then, it could be successfully removed using thrombus retriever.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿updated h3 summary attached - updated d4 expiration date - added d9 / h3 product available to stryker ¿ updated d9 returned to manufacturer on ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual and microscopic inspection, it was observed that the subject guidewire was returned in two fragments at 210cm proximal and 4.5cm distal.The proximal and distal segment of the subject guidewire was found to be broken along the nitinol tubing with the core and platinum wire exposed and the platinum wire stretched.The core wire distal end was observed through the distal tip dome.Functional testing could not be performed due to damage to subject guidewire.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the tortuosity of the patient's anatomy was average, the subject guidewire tip was shaped, the introducer was used when inserting the subject guidewire, and resistance was encountered at the distal part of the subject guidewire during the procedure.The subject guidewire was returned broken in two fragments at 210cm proximal and 4.5cm distal.During visual inspection, the nitinol tubing was found to be broken/fractured on the proximal and distal fragments with the core wire slightly exposed on the proximal fragment and the core wire and platinum wire exposed on the distal fragment.The platinum wire was noted to be stretched.Based on the visual inspection and information provided in the complaint, it is probable that the subject guidewire encountered tension and/or torsion forces at the distal tip due to advancing the device against resistance causing it to fracture.The stretching of the platinum coil observed during analysis is a by product of the fracture.An assignable cause of procedural factors will be assigned to the as reported and as analyzed 'guidewire distal tip broken/fractured during use', the as reported 'guidewire distal end friction' and the as analyzed 'guidewire distal tip stretched' since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
SYNCHRO SELECT-14 SUPPORT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18815142
Report Number3012931345-2024-00036
Device Sequence Number8308346
Product Code MOF
UDI-Device Identifier07613327508611
UDI-Public07613327508611
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Catalogue NumberSSUP215STR
Device Lot Number0000506689
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date03/01/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4 MM SNARE (UNKNOWN).; AXS CATALYST 5 CATHETER (STRYKER).; EMBOTRAP STENT RETRIEVER (JOHNSON & JOHNSON).; GATEWAY BALLOON CATHETER (STRYKER).
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale